MAUDE Adverse Event Report: CONMED CORPORATION PADPRO:DEFIB PADS:MEDTRONIC; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

CONMED CORPORATION PADPRO:DEFIB PADS:MEDTRONIC; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 2001M-C
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility returned two original samples to conmed for evaluation.Although the samples were received with opened original packaging, they were not associated with the packaging or a lot number; therefore, they were both evaluated.The first set of used pads was received folded together.Visual inspection found the cord cut off.The pads were dissected and the fanned carbon wires were misaligned on both the anterior and posterior pads.Visual inspection of the second set of used pads found a cut in the back foam of the anterior pad; it is unknown when this cut to the pad occurred.The pads were dissected and not abnormalities were found.In addition to the original samples, twenty two lot samples were received for evaluation of which a sample of eight were visually inspected and functionally tested.Dissection of two of the samples found fanned carbon wires that were misaligned with the edge of the conductive square on one of the pads.No abnormalities were found on the third sample.A two-year review of complaint history revealed a total of 6 similar complaint, with 8 devices, for this device family and failure mode combination.In that same timeframe, (b)(4) units of this product family have been sold worldwide, making the rate of occurrence of this failure (b)(4) percent, if all complaints were confirmed.Per the instructions for use, the user is advised the following: - no modifications of this device are allowed.- misuse of multifunction electrodes, use of compromised or altered product, and/or failure to follow product instructions may result in patient burns, inadequate delivery of therapy, and/or loss of ecg trace quality.- make sure skin is dry and free of sweat, water, alcohol, etc.- do not use if packaging seems compromised.- do not fold, trim, crush, or store under heavy objects.- misuse of electrodes may cause patient burns.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the user facility that during a cardioversion with 2001m-c pad, a spark was witnessed where the wire entered the pad.The pad involved was the anterior pad placed on the patient's midsternum.The cardioversion was successfully completed with no additional interventions required.No patient injury or surgical delays was reported.This report is being raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
PADPRO:DEFIB PADS:MEDTRONIC
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key7655064
Report Number1320894-2018-00156
Device Sequence Number1651883
Product Code MKJ
UDI-Device Identifier10653405042587
UDI-Public(01)10653405042587(17)210327(10Y03271809
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K014209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model Number2001M-C
Device Catalogue Number2001M-C
Device Lot NumberY03271809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient Weight80